Hail, Falls
- When
- November 23, 6:45 AM CST
- Where
- Falls County, 10 mi N of Marlin
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.117, -98.567
15 hail, 9 thunderstorm wind, 1 tornado, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 23, 6:20 AM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 620 AM CST TUE NOV 23 2004 .AVIATION... 620 AM CST PATCHY DENSE FOG AND DRIZZLE EARLY THIS MORNING. VSBY SHOULD GRADUALLY IMPROVE THIS MORNING. SHRA/TSRA DEVELOPING TO THE NORTH OF DFW...STORMS ALSO APPROACHING FROM THE WEST. TEMPO GROUPS FOR TSRA TO SUFFICE WITH INTERMITTENT ACTIVITY BULK OF THE DAY. TSRA NEAR AND APPROACHING WACO NOW...MORE THROUGHOUT DAY. WINDS BCMG SE IN RESPONSE TO DEEPENING SFC LOW IN WEST TEXAS. NW WINDS TOWARD END OF TAF PERIOD. CIGS IMPROVING DURING THE DAY...BUT VARIABLE IN AND NEAR TSRA. 25 && .DISCUSSION... 449 AM CST UPPER LOW TO MOVE EASTWARD DURING THE NEXT 24 HOURS...BRINGING YET ANOTHER ROUND OF CONVECTION TO NORTH TEXAS. DRY SLOT VISIBLE ON WATER VAPOR LOOP PUSHING INTO THE SOUTHERN SECTIONS OF THE CWA WHICH WILL PRECLUDE WIDESPREAD HEAVY RAINFALL IN THAT AREA THIS MORNING. HENCE WE HAVE CANCELLED THE FLOOD WATCH. STILL...SOME HEAVY RAIN IS POSSIBLE TODAY AS THE PRECIP MOVES EAST INTO THE REGION...BUT IT SHOULD PRIMARILY BE THIS AFTERNOON IN THE SOUTH. SOME WRAP AROUND PRECIP POSSIBLE TONIGHT AS UPPER LOW GRAZES THE NORTHERN PORTION OF THE REGION...THEN WE ARE IN FOR A FEW DAYS OF PLEASANT BUT COOL WEATHER. THANKSGIVING SHOULD BE NICE FOR ALL OF THE REGION...ALLOWING US TO START TO DRY OUT. HOWEVER...BY THE WEEKEND WE WILL ONCE AGAIN SEE ANOTHER CHANCE AT RAIN AS A LOW PUSHES INTO THE REGION. ATTM...IT DOES NOT APPEAR TO BE AS BIG A RAIN MAKER AS THE LAST TWO. 42 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 46 55 34 / 80 60 0 0 WACO, TX 70 48 59 33 / 80 40 0 0 PARIS, TX 64 48 53 33 / 80 80 30 0 DENTON, TX 65 45 53 33 / 80 80 0 0 MCKINNEY, TX 65 47 52 32 / 80 80 0 0 DALLAS, TX 67 47 56 35 / 80 80 0 0 TERRELL, TX 65 48 54 33 / 80 80 0 0 CORSICANA, TX 69 49 56 34 / 80 60 0 0 TEMPLE, TX 72 50 60 34 / 80 40 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 900 AM CST TUESDAY FOR ZONES TXC093...TXC133...TXC143...TXC221...TXC237...TXC363...TXC367... TXC429...TXC497...TXC503. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 530 AM CST TUE NOV 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 530 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS WILL MOVE EASTWARD ACROSS NORTH TEXAS THIS MORNING... WITH FURTHER THUNDERSTORM DEVELOPMENT AREAWIDE THIS AFTERNOON. THUNDERSTORMS WILL BEGIN TO DIMINISH FROM SOUTHWEST TO NORTHEAST TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AREAWIDE THROUGH THIS EVENING AS A VIGOROUS UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST. LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE AS A WARM FRONT IS FORCED NORTHWARD INTO NORTH TEXAS...AND A DRYLINE ASSOCIATED WITH A DEEPENING SURFACE LOW APPROACHES FROM THE WEST. THE GROUND REMAINS VERY SATURATED FROM RECENT PERSISTENT RAINS. HEAVY RAINFALL IS POSSIBLE...AND COULD RESULT IN ISOLATED FLOODING ISSUES THROUGH TONIGHT. BE AWARE OF AREAS THAT TEND TO FLOOD READILY...AND NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL LINGER IN THE RED RIVER COUNTIES AND IN NORTHEAST TEXAS WEDNESDAY MORNING...BEFORE IMPINGING DRY AIR BRINGS AN END TO THE PRECIPITATION CHANCES. SEVERE WEATHER IS NOT ANTICIPATED. A COLD FRONT WILL MOVE ACROSS THE REGION ON WEDNESDAY AND BRING CLEARING SKIES AND MUCH DRIER AIR. THIS COULD RESULT IN THE FIRST FREEZE OF THE SEASON FOR ALL BUT THE SOUTHEAST SECTIONS OF NORTH TEXAS THANKSGIVING MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED...MAINLY WEST OF I-35 THIS MORNING...AND ACROSS ALL OF NORTH TEXAS THIS AFTERNOON. SPOTTER ACTIVATION WILL LIKELY BE LIMITED TO AREAS NORTH OF I-20 AND EAST OF I-35 THIS EVENING. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 617 AM CST TUE NOV 23 2004 TXZ160-231315- FALLS- 617 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 617 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES NORTH OF LOTT...OR 9 MILES WEST OF MARLIN...MOVING NORTHEAST AT 35 MPH. MARLIN IS IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
The national radar mosaic for the moment the first event began.
15 hail, 9 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.
Occurred at Flat.
A tree was blown over and took out a utility pole and some powerlines.
A metal building was destroyed by high winds.
Metal buildings were blown down by high winds.
A barn was blown down by high winds.
A severe thunderstorm produced damage from the east side of Grand Prairie, north northeast across eastern Irving and into west Dallas. At 105 pm Dallas Love Field had measured wind gusts to 76 mph,with estimates as high as near 100 mph across Grand Prairie and Irving. Three tractor-trailer rigs were blown over on Interstate 30, and parts of Loop 12 near Texas Stadium were closed for a while because of downed powerlines across the lanes. Several businesses in Grand Prairie sustained structural damage.A motel on the Stemmons Freeway in Dallas had 12 units unroofed, and one new automobile dealership had over 100,000 dollars damage.
A large tree was blown down onto Highway 79.
High winds caused roof damage and downed trees.
Niclel to quarter size hail was reported.
A bus stop building in Bartlett was blown down.
Structural damage was reported to a house and a building on FM 487 east of Bartlett.
A bridge on Highway 395 was under water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428996, 5428997, 5428998, 5428999, 5429000, 5429001, 5429002, 5429003, 5429004, 5428995, 5429005, 5429006, 5429007, 5429008, 5429009, 5427747, 5427756, 5427748, 5427749, 5427750, 5427751, 5427752, 5427753, 5427754, 5427755, 5427757.